Cameron, so sorry to hear about all of those symptoms hitting you.
February 26, at To start a new discussion in this community, please log in here. Btw, this is Duke suggesting antibiotic therapy - I know many have said most doctors won't prescribe it. Report Post Ruth-n-Ruston I noticed changes in the pigmentation of my skin after taking minocycline for a few months.
Tooth discoloration, however, generally remains. There aremember-only posts in this community and 4, member-only posts in other communities.
Treatment of Tetracycline or Minocycline Associated Staining of the Teeth
February 3, at 9: February 2, at 1: February 3, at 7: Sadan A, Lemon RR. I have not noticed anything with my teeth or gums yet. About Us Disclaimer Contact Us. However, I had also recently discovered a dark spot on the gum at the base of one of my front teeth. The cutaneous hyperpigmentation usually resolves after cessation of the drug.
I called my derm dr. To find the most current information, please enter your topic of interest into our search box.
So the thinking was maybe this is worth a try, to cover all the bases.
For example, over medications produce dry mouth, which can be damaging to the gum tissue, including periodontal disease and tooth decay. These include an "intrinsic theory", where the drug binds to collagen in the teeth; an "extrinsic theory", where the drug etches into the enamel and is oxidized and lastly when haemosiderin end product of minocycline chelates with iron to form a complex in the teeth.
Similar to tetracycline, minocycline induced staining of the teeth is more likely to occur during longer durations of therapy and when used at higher doses especially over mg per day possibly.
Your antibodies are still negative but ANA is positive? Protection against minocycline pigment formation by ascorbic acid vitamin C.
By using this Site you agree to the following Terms and Conditions. Prevention of minocycline induced staining can be done by avoiding prolonged use, possibly reducing the dose to less than mg per day, and possibly with the coadministration of vitamin C.
Staining of adult teeth by minocycline: